MAUDE Adverse Event Report: SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.019S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the ria 2 was being used to harvest bone graft.The surgeon assembled the ria with direction from the sales consultant.They both heard an audible click when the ria shaft was inserted into the tube assembly and it was secure when tested with a light pull backwards.The ria head was snapped onto the end and was flush with the tube and shaft.The surgeon began to ream, and it was very difficult to advance the reamer.It sounded like metal was grinding, so the surgeon stopped and looked with x-ray.It was seen that the ria head was not attached to the drive shaft, and there were metal fragments in the femur canal.The ria was removed from the patient, and the ball tip guide wire was removed from the femur, pulling the ria head with it.A different drive shaft and new ria head was used to finish taking bone graft.The surgeon spent the next hour using small ling graspers and other instruments to fish the metal fragments out of the canal.The surgery was completed successfully with a 60-minute delay.It was very difficult and time consuming to remove the fragments, but they were all successfully removed.This report involves one 11.5mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: hrx.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: manufacturing location: supplier ¿ (b)(4)/ inspected and packaged by: monument, release to warehouse date: 15-aug-2020, expiration date: 04-apr-2030, part number: 03.404.019s, 11.5mm reamer head for ria 2-sterile, lot number: 58p1764 (sterile), production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The radiograph was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned image.Visual analysis of the radiograph revealed that the distal prongs of the11.5mm reamer head for ria 2 sterile have broken.Fragments can be observed on the provided radiograph.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 11.5mm reamer head for ria 2 sterile had the four prongs that assemble into the distal end broken, only one fragment was returned for evaluation.No other defects were observed.A dimensional inspection for the 11.5mm reamer head for ria 2 sterile was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 13.5mm reamer head for ria 2 sterile would contribute to the complained device issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17994622
Report Number8030965-2023-13374
Device Sequence Number17672913
Product Code HTO
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.019S
Device Lot Number58P1764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RIA: DRIVE SHAFT
Patient Age43 YR
Patient SexFemale